Could this be hormones?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 7/29/2009 10:07 PM (GMT -7)   
Hello again,
 
I've been away from this site and had been doing fair. I've had so much trouble with anxiety early mornings along with insomnia. I put it together that the testosterone injections I take every three weeks made it far worse. Seems I'd feel better after two weeks away from my shot then, that night I'd be sick with dread and insomnia. I know, I know it took me a long time to put this together but I was sure of it. Bad thing is I need the testosterone as mine is way low. So i go on a gel called Androgel and am ok for a few days at a low dose but when I increase it, the dread,anxiety and severe insomnia return. Now I'm off while an endocrinologist looks at new bloodwork drawn today.
 
I cannot be 100% sure it is the testosterone and also believe that once I started replacement therapy it throws the natural balance off kilter!
 Think this is a good guess? Sorry but I could use input from anyone with endocrine problems including those who suffer menopause-Yes! I belive that although a male, my body is going through a change. Why? I hate to even say this but some nights I seem to have 'hot flashs" I pour sweat and feel internal heat. This and the anxiety with insomnia.
 
My labs on bloodwork so far have come up normal for: Thyroid and cortiscol. The endocrinologist has ordered FSH, prolactin, testosterone and one other to measure against a possible adrenal tumor (I cannot begin to try and spell that test lol)
 
please offer any hope as to why I suffer this awful night anxiety with early awakenings. I feel my depression is much better as I enjoy fishing again, I feel hopefull and my mood is better. Therefore I really doubt this can just be chalked up to 'depression" or that it is "in my mind"
 What I have going on really seems chemical or hormonal in nature. Please help!
 
Thanks and God bless
 
Glen
 
 
This too shall pass


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 7/30/2009 1:06 AM (GMT -7)   

theswan, i have news for you.

1. i am on the testogel, 2 yrs now, it is excellent. menopusal symptoms will go.

2. my primaey dx was at birth hypogonadism. at 2 it was annorchia. lack of testes.

3. started on the injections at 13. at 15 the subcutaneuos pellets. when waiting for the next

five monthly cycle i was menapausal. the lot, including menopausal tingling.

4. ask for a tsh. thus you will receive the right dose.

5. works very quickly. although it is adviseable to shower first then apply. takes around 5-6

hours to absorb. same time for sexual activity as it can pass through the skin to partners.

6. forget the pellets if offered. was on them for 17 yrs. painful as well.

7. very important to be regular with the time you apply. you may feel very aroused after a

few days. after application was hands thoroughly and make sure the gel is rubbed in well.

8. best spots, belly or upper thighs. good to swap every so often.

i have silican implants, was very androgenous growing up also. the testogel has been a

real godsend!! hoping this helps. jamie.

 


theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 7/30/2009 5:04 AM (GMT -7)   
Thanks for all that information

Not sure what TSH test is but I have been on testosterone for over a year. The testosterone was at first helpful then it became the cause of my anxiety and insomnia. Maybe it is a case of getting the dose just right.

I may reapply at 4 pumps instead of six pumps but am afraid to even restart the testosterone

Glen
This too shall pass


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 7/30/2009 7:01 AM (GMT -7)   
fsh, folical stimulating hormone, for count. tsh is a test for those starting hrt. will aid in in the dx of amount needed per the amount you have. keep the faith, i hope the testogel helps. let me know. jamie.

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 7/31/2009 4:23 AM (GMT -7)   
also wanted to note that if ya miss a dose you will be cranky, once i missed six months and i was raging. with proper levels, non fluctuating your sleep/anxiety, etc will ease. remember for us men that testosterone is our life-force -so to speak. pls advise how it goes if that is ok. regards, jamie

theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 7/31/2009 7:09 AM (GMT -7)   

Thanks again

 

I hope I'm wrong about the testosterone CAUSING the insomnia. Perhaps it was just too much testosterone. I did notice that I'd feel well two or three weeks after my 400 unit injection but the night of the injection and for 10-12 days I'd be sick with anxiety until the testosterone "wore" off.

Anyway, today I applied 4 pumps instead of six of the Androgel as I awoke at 12:30am in horrible heart-pounding anxiety. I put a call into the doctor to see if it was ok but she is slow in getting back and had alread said to wait for the test results. Yeah easy to wait when it is not yourself suffering!

So, I see I'll see if lower is better

 

Glen


This too shall pass


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 7/31/2009 12:00 PM (GMT -7)   
don;t worry i suffered enough over the years. hard as teen when people actually did not i was male!! that bad!!!! hey, once right you will get there. suggest some meditation. need to slow down that brain a tad. i have confidence that the situation will improve, hang in there glen. with kindness, jamie, definately MALE!!! LOL!

theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 8/3/2009 7:47 AM (GMT -7)   

Test show high levels of prolactin

 

Doctor thinks long term opioid use may be to blame. May start a drug called bromocriptine. Stopped serzone day two as it no longer works and may be causing some symptoms

 

Glen


This too shall pass


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 8/4/2009 12:11 AM (GMT -7)   
dr. is on the right track. this to shall pass! i am qouting you. keep positive. jamie.

theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 8/4/2009 6:44 AM (GMT -7)   

Thanks for the vote of confidance

 

I will try and beg the doctor for the medication to counteract the prolactin. I know she wants to wait to see if an MRI shows a tumor but I am at my wits end and need help. If it helps.

 

Glen


This too shall pass


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 8/4/2009 6:35 PM (GMT -7)   
be firm. hoping your dr. will be compassionate. regards, jamie.

theswan
Regular Member


Date Joined Nov 2005
Total Posts : 197
   Posted 8/12/2009 7:11 PM (GMT -7)   
thanks again
 
I needed an MRI but could not sit through the procedure. I want the doctor to perscripe the medication to lower my prolactin but she wants the image first auugh! I hate to have to take valium or somehthing to sit through an MRI if this medication lowers it why not try it?
 
Glen
This too shall pass


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 8/12/2009 8:04 PM (GMT -7)   
EXACTLY!!!!!!!!!!!!!!!! JAMIE
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:35 PM (GMT -7)
There are a total of 2,736,019 posts in 301,348 threads.
View Active Threads


Who's Online
This forum has 151444 registered members. Please welcome our newest member, Kilgore Trout.
296 Guest(s), 10 Registered Member(s) are currently online.  Details
DBwithUC, Tnmproject, NM12, Kilgore Trout, bdbbauden, ChickNorris, nostress, FamilyGuy, Tall Allen, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer